A case of probable esomeprazole-induced transient liver injury in a pregnant woman with hyperemesis.
Al Hail, Moza
Awwad, Fatma Alzahra Y
Wahba, Ramy M.
Hassan, Sabir B.
El Kassem, Wessam
MetadataShow full item record
THOMAS, B., MOHAMED, M., AL HAIL, M., AWWAD, F.A., WAHBA, R.M., HASSAN, S.B., OMAR, K., EL KASSEM, W. and ABDUL ROUF, P. 2016. A case of probable esomeprazole-induced transient liver injury in a pregnant woman with hyperemesis. Clinical pharmacology: advances and applications [online], 8, pages 199-202. Available from: https://doi.org/10.2147/CPAA.S106234.
We report a case of 22-year-old primigravida presented to Women's Hospital - Hamad Medical Corporation emergency with severe epigastric pain, nausea, and vomiting. On admission, she was dehydrated with remarkably worsening symptoms. Laboratory findings revealed significantly elevated liver enzymes with unknown etiology. Her past medical history showed an admission for nausea and vomiting 3 weeks previously and she was discharged on antiemetics, and esomeprazole for the first time. Due to the predominantly elevated liver enzymes, the clinical pharmacist discussed the possibility of esomeprazole-induced adverse effects and suggested to suspend esomeprazole based on the evidence from literature review. The liver enzymes showed a substantial improvement within days after the discontinuation of the drug; however, a rechallenge was not done since it could have adversely affected the mother or the fetus. Using the Naranjo Adverse Drug Reaction Probability scales, the adverse reaction due to esomeprazole was classified as 'probably'.